A mother claims an anesthetic cream used before getting lip fillers gave her & # 39; sausage lips & # 39; so horrible that her friend broke when she saw her.
Christina Burton, 29, believes that the cream used for the £ 75 home procedure caused her lips to get out of control.
Hours later she was gasping for breath when her throat closed, causing her to fear for her life when she called 999.
Given a cocktail of drugs and oxygen supply, Mrs. Burton from Wythenshawe, Greater Manchester, & # 39; was held in hospital overnight.
When she sent the shocking photos to her friends and family, they thought she had added a playful Snapchat filter.
Christina Burton, 29, claims that a lip-filler treatment with & # 39; sausage lips & # 39; so horrible that her friend broke when she saw her
Ms. Burton, pictured before the incident, believes the anesthetic cream used for the £ 75 procedure at home led her lips to & # 39; get out of control & # 39;
Four hours after undergoing the lip-filler treatment, an ambulance crew raced to her house and administered adrenaline, put her on oxygen and gave her a nebulizer (pictured)
Mrs. Burton, who had received lip fillers about five times in the last two years, said: “It could have killed me, who would explain that to my children?
& # 39; I no longer receive fillers. I have been tempted to finish them again, but I am just scared.
& # 39; I started booking and canceled it because I wanted to go through it again? I just can't do it, it's not worth it. & # 39;
When Mrs. Burton got skin fillers from her own home, she immediately knew something was wrong.
The cosmetician reportedly assured Mrs. Burton that swelling was normal and she continued to inject the 1 ml filler.
Mrs. Burton said: “As soon as they turned up the cream, I just knew something was wrong. My lips tingled and it felt like they swelled up immediately.
& # 39; If you have an anesthetic cream on, it feels like it has swollen because it is numb.
& # 39; That time I just felt that something was wrong – my lips swelled immediately and I was in pain, which I usually am not. & # 39;
When she sent the shocking photos to her friends and family, they thought she had added a playful Snapchat filter like the one on the photo
Mrs. Burton looked in the mirror and saw that her lips were swollen. She said: & # 39; My lips became bigger and bigger and more painful. I thought my lips would explode, the pain was unreal & # 39;
Mrs. Burton gasped when her throat closed, fearing her life when she called 999 four hours after treatment.
CAN YOU HAVE AN ALLERGIC REACTION TO NUMBER CREAM?
If you are not in a part of the body, use a type of medicine called a local anesthetic.
Local anesthetics (LAs) put the nerves in a part of your body and send signals to your brain so that you cannot feel pain.
LAs are generally very safe and serious problems are rare.
A patient may experience discomfort when an injection is given, a tingling sensation or slight bruising.
Some people experience temporary side effects of LAs such as dizziness, headache, blurred vision, muscle twitching, permanent numbness, weakness or pins and needles.
These problems usually pass. In very rare cases, a person may have an allergic reaction to the local anesthetic or get serious problems, such as seizures (seizures) or cardiac arrest (when the heart stops pumping blood through the body).
Allergic reactions to LAs have been established in some studies. Contact dermatitis and delayed swelling at the site of administration can start hours after injection and usually peak within 72 hours.
Urticaria (such as hives) and / or anaphylaxis reactions that occur within a few seconds are very rare and are limited to case reports.
After the treatment, when the beautician left, Mrs. Burton was worried that her symptoms would get worse.
She said: & I looked in the mirror and saw that they were swollen, my throat was numb, and I started to swallow.
& # 39; They looked like sausages on my face, I looked like a duck that had gone wrong.
& # 39; My lips became bigger and bigger and more painful. I thought my lips would explode, the pain was unreal.
& # 39; I tried taking antihistamines and painkillers to help with the swelling and I had a popsicle to keep them cool, but they just got out of control. & # 39;
Mrs. Burton, a full-time mother, called for an ambulance when the swelling caught her breath.
Four hours after the lip filler treatment, an ambulance crew raced to her house and administered adrenaline, put her on oxygen, and gave her a nebulizer.
After being treated for 45 minutes at home, Mrs. Burton was taken to Wythenshawe Hospital where staff gave her steroids, anti-inflammatory drugs and antibiotics and monitored her condition overnight.
Mrs. Burton said: “When they came to my house I couldn't breathe, they had to give me a cannula and two lots of adrenaline right away.
& # 39; Then it shocked me. It is good that I did not go to sleep as I intended to do, I fear that I may not have woken up.
& # 39; The hospital nurses could not believe how heavy my lips and skin were swollen between my nose and lips.
The cosmetician reportedly assured Mrs. Burton that swelling was normal and she had the 1 ml filler in September
Mrs. Burton was taken to Wythenshawe Hospital where staff gave her steroids, anti-inflammatory drugs and antibiotics and checked her condition from one day to the next (pictured when her lips swelled)
Mrs. Burton, who shares her ordeal to urge people to do their research before she goes under the needle, said: "It could have killed me, who would explain that to my children?"
& # 39; The pain felt like they would explode. It felt like something had its own pulse.
& # 39; I could not open my mouth because my lips were so heavy. It was scary.
& # 39; I'm terrified of hospitals. The last time I was in that department, my gran died and I was in the same room where she was, it was just awful. & # 39;
Mrs. Burton was fired the following night at 6 p.m. and was given treatment with steroids, anti-inflammatory drugs, and antibiotics.
When she initially shared photos of her face, friends and family thought she would put a filter on it and laugh.
However, when people realized that they were real, they were astonished – and she claims that one friend went over in shock.
Mrs. Burton said: & # 39; Everyone thought it was a Snapchat filter. I even FaceTimed my cousin who first laughed because I looked like a duck. I couldn't even say it was that bad. & # 39;
Fearing her death, Mrs. Burton shares photos of her ordeal to warn others of the possible reactions that could occur with skin fillers.
She hopes that by sharing photos she will remind others to do good research before she gets invasive cosmetic treatments.
& # 39; I share my story in the hope that people are aware that allergic reactions can and do happen to everyone, & # 39; she said.
& # 39; I would like to say that someone is thinking of getting a filter to make sure that it is someone who is fully qualified and has undergone proper training, you know which products they use and they are insured. & # 39;
Although Ms. Burton thinks it was an anesthetic cream that triggered her reaction, skin fillings themselves can cause infections and painful swellings if they are not injected properly.
Complaints have risen sharply in recent years, which has led to the government announcing the launch of a campaign to tackle blunt Botox and filler injections.
WHAT DO YOU NEED TO GET LIP FILLERS WHEN
Lip fillers are usually made from hyaluronic acid, a naturally occurring substance that occurs in the skin and other body tissues.
Hyaluronic acid injections are generally safe, but can cause redness, swelling, bruising, itching and sensitivity at and around the injection site.
Side effects can affect people differently and should be discussed with a specialist before the injections are made.
If someone gets cold sores, it can cause an outbreak and the injections may not be suitable for people at risk of keloids – if scars get big and get out of control.
Lip fillers can become infected if:
1. Youregulated cheap products are used that cause a reaction with the tissue leading to a secondary infection
2. When the treatment takes place in unsanitary conditions such as the back of a gym or a bench for patients.
3. In the event of poor aftercare, for example use of makeup immediately after treatment.
4. Syringes are shared. This is a bad practice, but common in areas where people want to minimize costs by sharing syringes between patients.
How do I get safe lip fillers:
1. According to NHS England, ensure that your doctor is a registered medical professional.
2. Ensure that the treatment is in a clean clinical environment, such as a clinic.
3. Check whether your practitioner had the correct insurance and has experience with the procedure and handles complications.
4. Always ensure that you have a follow-up appointment at your disposal as part of your treatment.
5. Follow aftercare and make sure you have emergency contacts for your doctor.
Sources: red face and NHS
. (TagsToTranslate) Dailymail (t) health